Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 147, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 20, 2011, 1:09 AM EDT for Chatham County, Durham County, Wake County, North Carolina. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2011, 1:09 AM EDT (05:09 UTC)
- Expired
- Jun 20, 2011, 2:00 AM EDT
- In force
- 51 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Durham County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 34 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 1:20 AM EDT | TSTM WND DMG | 2 E Cary, NC | ONE TREE WAS REPORTED DOWN ON A HOUSE ALONG EAST PARK STREET NEAR URBAN DRIVE. |
| Jun 20, 1:25 AM EDT | HAIL 1 | 2 Wsw Carpenter, NC | QUARTER SIZE HAIL IN WESTERN CARY. |
| Jun 20, 1:30 AM EDT | TSTM WND DMG | 2 Nne Raleigh, NC | ONE TREE WAS REPORTED DOWN ACROSS HARDIMONT ROAD NEAR QUAIL HOLLOW DRIVE. |
| Jun 20, 1:36 AM EDT | TSTM WND GST 50 | 4 E Cary, NC | ESTIMATED 50 MPH WIND GUST NEAR HILLSBOROUGH STREET AND WOLF WOOD DRIVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -370 J/kg
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241
WUUS52 KRAH 200509
SVRRAH
NCC037-063-183-200600-
/O.NEW.KRAH.SV.W.0147.110620T0509Z-110620T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
109 AM EDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA
WAKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 200 AM EDT
* AT 107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER FEARRINGTON...OR 8 MILES NORTHEAST OF
PITTSBORO...MOVING EAST AT 40 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CARPENTER...
MORRISVILLE...APEX...
CARY...RDU INTERNATIONAL AIRPORT...
RALEIGH...
NEW HOPE...
KNIGHTDALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3582 7834 3558 7863 3563 7919 3586 7921
3587 7916 3586 7902 3589 7901 3598 7843
TIME...MOT...LOC 0509Z 268DEG 35KT 3578 7903
$$
GIH2 follow-up statements
864
WWUS52 KRAH 200530
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
130 AM EDT MON JUN 20 2011
NCC037-063-183-200600-
/O.CON.KRAH.SV.W.0147.000000T0000Z-110620T0600Z/
CHATHAM NC-DURHAM NC-WAKE NC-
130 AM EDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR WAKE...SOUTHERN DURHAM AND NORTHEASTERN CHATHAM COUNTIES...
AT 127 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM... LOCATED NEAR CARY...MOVING EAST AT
40 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... LAKE WHEELER...
RALEIGH...GARNER...FALLS LAKE...NEW HOPE...KNIGHTDALE AND ROLESVILLE.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3597 7843 3582 7834 3558 7863 3563 7907
3590 7897 3598 7843
TIME...MOT...LOC 0530Z 268DEG 35KT 3578 7877
$$
GIH778
WWUS52 KRAH 200555
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
155 AM EDT MON JUN 20 2011
NCC037-063-183-200605-
/O.EXP.KRAH.SV.W.0147.000000T0000Z-110620T0600Z/
CHATHAM NC-DURHAM NC-WAKE NC-
155 AM EDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR WAKE...SOUTHERN DURHAM AND
NORTHEASTERN CHATHAM COUNTIES EXPIRES AT 200 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3597 7843 3582 7834 3558 7863 3563 7907
3590 7897 3598 7843
TIME...MOT...LOC 0555Z 268DEG 35KT 3579 7847
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:07 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 19, 10:07 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1007 PM EDT SUN JUN 19 2011 .SYNOPSIS... DISTURBANCES IN THE WEST TO NORTHWEST FLOW ALOFT WILL CONTINUE TO AFFECT OUR REGION THROUGH MONDAY. A WEAK COLD FRONT WILL MOVE SOUTH INTO OUR REGION MONDAY AND BECOME NEARLY STATIONARY TO OUR SOUTH TUESDAY. && .NEAR TERM /THROUGH MONDAY NIGHT/... AS OF 1007 PM SUNDAY... INTERESTINGLY TONIGHT... AS IN A FEW NIGHTS AGO... THE DEW POINTS OVER A PORTION OF OUR REGION INCLUDING THE RALEIGH-DURHAM ASOS WERE THE LOWEST OF ANY REPORTED ALONG THE ENTIRE EASTERN SEABOARD. THIS IS PARTLY DUE TO THE CURRENT DROUGHT BUT ALSO IN PART DUE TO THE PREDOMINATE WESTERLY FLOW AND DRY AIR EAST OF THE APPALACHIANS (IN THE CURRENT WNW FLOW ALOFT PATTERN). THE LATEST DEW POINTS RANGED IN THE UPPER 50S TO MID 60S OVER OUR REGION. THIS IS IN STARK CONTRAST TO THE LOWER 70S OBSERVED JUST TO OUR SOUTH... SOUTHWEST... WEST... NORTHWEST... AND NORTH. UPSTREAM... YET ANOTHER MCS WAS DEVELOPING OVER MIDDLE EASTERN TENNESSEE AS THE AIR MASS OVER TENNESSEE WAS VOLATILE WITH MLCAPES NEAR 4000 J/KG. CONTRAST THAT WITH LESS THAN 200 J/KG MLCAPE OBSERVED AT GREENSBORO (00Z THIS EVENING). THE MCS OVER EASTERN TENNESSEE SHOULD BE STEERED FROM 300 DEGREES AT NEAR 30KT. THIS WOULD TAKE THE MCS MORE SOUTHWARD THAN EASTWARD... AND THEREFORE IT MAY ONLY CLIP OUR FAR SW COUNTIES (STANLY/ANSON) JUST AFTER MIDNIGHT THROUGH 300 AM. THE PLUME OF DEEP MOISTURE FEEDING THE INSTABILITY GRADIENT IS SIGNIFICANT TO MAINTAIN OR INCREASE THE CURRENT MCS OVER EASTERN TN. THIS GRADIENT RUNS GENERALLY FROM KNOXVILLE SE TO NEAR CHARLOTTE TO NEAR MYRTLE BEACH SC. THIS IS WHERE THE MCS WILL MOST LIKELY TRACK... IF NOT FURTHER SOUTH TOWARD THE MOST UNSTABLE AIR FEEDING INTO THE MCS. MUCH WEAKER CONVECTIVE ACTIVITY HAS BEEN DEVELOPING OVER WVA EXTENDING EAST INTO THE SHENANDOAH VALLEY OF VA. THIS ACTIVITY IS ASSOCIATED WITH A WEAK H85 LOW OVER OHIO/WVA... WITH THE H85 WARM FRONT EXTENDING SE ACROSS VA. A WEAK COLD FRONT STRETCHED SW ACROSS KY. THE CONVECTIVE ACTIVITY HAS BEEN FORMING INTO A SW-NE ORIENTED LINE OVER SE WVA. THIS LINE HAS BEEN MOVING ESE AND IF IT CONTINUES TO HOLD TOGETHER IT WOULD POTENTIALLY AFFECT OUR NORTHERN ZONES LATE TONIGHT. CURRENT CONVECTIVE PARAMETERS EXCEPT FOR THE ROBUST LAPSE RATES SUGGEST WEAKENING OF THIS LINE AS IT APPROACHES WELL AFTER 1200 AM (WHEN THE NOCTURNAL COOLING CYCLE WILL BE MAXING). GIVEN ALL THE ABOVE IT APPEARS THAT WE CAN MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS FOR MOST OF THE REGION OVERNIGHT. THE CURRENT LACK OF INSTABILITY... NOCTURNAL COOLING... CLIMATOLOGY... AND THE CURRENT DROUGHT SUGGEST TO KEEP POP LOW. LOWS 65-70 WITH SKIES BECOMING MOSTLY CLOUDY. -BADGETT FOR MONDAY... ATMOSPHERE WILL DRY OUT THROUGH EARLY AFTERNOON WITH ANOTHER CHANCE FOR SCATTERED THUNDERSTORMS IN THE LATE AFTERNOON/EARLY EVENING TIMEFRAME...THOUGH NOT EXPECTING ANOTHER LARGE QLCS EVENT ALTHOUGH SPC IS CONTINUING SLIGHT RISK FOR DAY 2 WITH 15% SEVERE PROBABILITIES. SHEAR...CAPE...AND LAPSE RATES ALL APPEAR TO BE A BIT LESS THAN PREVIOUS AFTERNOONS WITH PERHAPS A FOCUS FOR BEST CHANCES IN THE SOUTHWEST. TEMPERATURES A BIT TRICKY FOR TOMORROW AS A BACKDOOR FRONT IS PROGGED TO PUSH ITS WAY INTO THE CWA FROM THE NORTHWEST POTENTIALLY COOLING HIGH TEMPERATURES IN THE CENTRAL AND NORTHEASTERN PORTIONS OF THE CWA INTO THE MID OR UPPER 80S. FOR SOUTHERN AND WESTERN SECTIONS HOT AND HUMID CONDITIONS WILL CONTINUE MONDAY WITH TEMPERATURES IN THE MID 90S AND SOME HEAT INDICES APPROACHING 100 DEGREES IN SOUTHERN COUNTIES. LOWS UPPER 60S TO LOW && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT... AS OF 245 PM SUNDAY... TUE AND TUE NIGHT: SOME FORECAST MODIFICATIONS THIS PERIOD NECESSITATED DUE TO A STRONGER THAN EARLIER PROGGED MID LEVEL TROUGH SAMPLED OVER IL AT 12Z THIS MORNING...AND THE RESULTANT AFFECT OF DRIVING AN ATTENDING LOW LEVEL FRONTAL TO AROUND THE SC STATE LINE BY LATE MON NIGHT-EARLY TUE. THE NWP MODELS MAINTAIN A STRONG SIGNAL THAT A MCS IS LIKELY TO DEVELOP FROM IA/IL ESE'WRD THROUGH THE OH VALLEY MON AFTERNOON...THEN ACROSS THE VIRGINIAS AND POSSIBLY AS FAR SOUTH AS NC THROUGH EARLY TUE. HAVE ACCORDINGLY INTRODUCED A SLIGHT-CHANCE POP OVER THE NE PIEDMONT AND NORTHERN/CENTRAL COASTAL PLAIN EARLY TUE. THE OTHER FORECAST RAMIFICATION WILL BE FOR TEMPERATURES UP TO A FEW DEGREES COOLER THAN PREVIOUSLY INDICATED -- WITH HIGHS GENERALLY IN THE MIDDLE 90S -- DESPITE THE NOW WELL- ADVERTISED STRENGTHENING OF A MID LEVEL RIDGE INTO THE SOUTHEASTERN US. THE ESTABLISHMENT OF THE RIDGE SHOULD LARGELY INHIBIT ANY ADDITIONAL SHRA/TSRA DEVELOPMENT TUE AFTERNOON AND NIGHT...EXCEPT FOR WHERE LINGERING OUTFLOW FROM EARLIER DAY CONVECTION COULD SPARK AN ISOLATED STORM INVOF THE INTERSTATE 95 CORRIDOR. LOWS IN THE UPPER 60S TO LOWER 70S. WED AND WED NIGHT: IN SLOWLY PROGRESSIVE...UNDERNEATH HIGHER LATITUDE BLOCKED...FLOW ALOFT...THE MID LEVEL RIDGE AXIS SHOULD CREST OVER CENTRAL AND EASTERN NC EARLY WED...THEN DRIFT OFFSHORE LATE WED AND WED NIGHT. WED SHOULD BE THE HOTTEST DAY OF THE WEEK...WHEN THE LOW LEVEL THERMAL RIDGE -- CHARACTERIZED BY CONSENSUS H85 TEMPERATURES OF 20-22C AND LOW LEVEL THICKNESS VALUES OF 1430-1440 METERS -- WILL BE CENTERED DIRECTLY OVERHEAD THE CLIMATOLOGICALLY HOTTEST SANDHILLS AND COASTAL PLAIN. HIGHS OF 94 TO 101 DEGREES...WHICH WILL YIELD HEAT INDICES IN THE 100-105 DEGREE RANGE AWAY FROM THE NW PIEDMONT COUNTIES (WHERE A RELATIVE MINIMUM IN TEMPS/DEWPOINTS WILL RESIDE). MOST CONVECTION...ASIDE FROM THE ISOLATED VARIETY SHOULD REMAIN IN THE MOUNTAINS AND POINTS WESTWARD...IN CLOSER PROXIMITY TO THE PROGRESSIVE TROUGH AND ASSOCIATED CYCLONIC FLOW ALOFT. LOWS 70-75. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 305 PM SUNDAY... THE AFOREMENTIONED TROUGH ALOFT SHOULD GET INCREASINGLY SHEARED/FLATTENED...IN ZONAL FLOW BENEATH THE HIGHER LATITUDE BLOCKING...AS IT PROGRESSES TOWARD THE EAST COAST THROUGH THE START OF THE WEEKEND. THE NWP MODELS ACCORDINGLY INDICATE AN ATTENDING LOW LEVEL FRONTAL ZONE WILL DRIFT INTO...THEN BECOME QUASI-STATIONARY AND INCREASINGLY EAST-WEST ORIENTED...OVER THE MID ATLANTIC REGION LATE WEEK THROUGH THE WEEKEND. COOLER TEMPS GENERALLY IN THE UPPER 80S NORTH TO LOWER-MID 90S SOUTH...AND AN INCREASED LIKELIHOOD OF SCATTERED SHRAS/TSRAS GIVEN THE PROXIMITY OF THE FRONTAL ZONE...SHOULD PREVAIL. && .AVIATION /00Z MONDAY THROUGH THURSDAY/... AS OF 750 PM SUNDAY... STILL A DECENT AMOUNT OF UNCERTAINTY DURING THE NEXT 24 HOURS WITH RESPECT TO THE PRECIP CHANCES ACROSS CENTRAL NC. AFTER A LACK OF PRECIP ASSOCIATED WITH THE FIRST UPPER LEVEL DISTURBANCE THAT MOVED OVER THE REGION EARLIER THIS AFTERNOON...ANOTHER SHOT OF RAIN AND POSSIBLY THUNDERSTORMS IS EXPECTED TO COME THROUGH DURING THE OVERNIGHT HOURS...BEGINNING AROUND 03Z ACROSS THE TRIAD AND THEN PROGRESSING SOUTH AND EAST DURING THE NEXT SEVERAL HOURS. THIS DISTURBANCE IS CURRENTLY LOCATED NEAR SOUTHERN OHIO/NORTHERN KENTUCKY AND IS PROGGED TO TRACK TO THE SOUTHEAST ALONG THE NC/VA BORDER. THEREFORE...THE GREATEST CHANCE OF PRECIP WILL BE ACROSS THE NORTHERN TAF SITES. OTHERWISE...AT THE MOMENT...THERE DOES NOT SEEM TO BE TOO MUCH THREAT FOR FOG/STRATUS DEVELOPMENT OVERNIGHT DUE TO THE LACK OF RAIN TODAY. HOWEVER...IF ANY PRECIP OCCURS OVERNIGHT AT A GIVEN TAF LOCATION...A BRIEF PERIOD OF FOG/STRATUS WILL BE POSSIBLE. MONDAY AFTERNOON EXPECT ANOTHER BREEZY DAY...WITH GUSTS AROUND 20-25 KNOTS POSSIBLE. AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...SCATTERED STORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON HOURS...BUT CONFIDENCE IN COVERAGE/LOCATION IS TOO LOW TO INCLUDE ANY MENTION IN THE TAFS AT THIS TIME. OUTLOOK...MONDAY EVENING WILL AGAIN FEATURE THE POTENTIAL FOR SCATTERED THUNDERSTORMS ALTHOUGH COVERAGE AND STRENGTH DOES NOT APPEAR TO BE QUITE AS LARGE AS TODAY. DIURNAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY THROUGH THE REMAINDER OF THE PERIOD. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT NEAR TERM...BADGETT/ELLIS SHORT TERM...MWS LONG TERM...MWS AVIATION...KRR/ELLIS
Hazardous weather outlook, Jun 19, 5:55 PM EDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 555 PM EDT SUN JUN 19 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-202200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 555 PM EDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY EVENING AS A WEAK COLD FRONT AND SEVERAL UPPER LEVEL DISTURBANCES MOVE INTO THE REGION. THE MAIN THREAT WILL BE DAMAGING WIND. BADGETT/ELLIS
In the hours before
Special weather statement, Jun 19, 11:12 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1112 PM EDT SUN JUN 19 2011 NCZ008>010-200415- GRANVILLE-VANCE-WARREN- 1112 PM EDT SUN JUN 19 2011 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN...VANCE AND GRANVILLE COUNTIES THROUGH 1215 AM EDT... AT 1112 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER OAK HILL...OR ABOUT 6 MILES SOUTHEAST OF VIRGILINA...MOVING EAST AT 40 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STOVALL...TUNGSTEN... BULLOCKSVILLE...DREWRY...NORLINA...WARRENTON. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 40 TO 50 MPH. DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3622 7800 3638 7879 3655 7878 3655 7796 TIME...MOT...LOC 0312Z 276DEG 35KT 3648 7865 77
Special weather statement, Jun 19, 11:32 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1132 PM EDT SUN JUN 19 2011
NCZ041-042-077-200430-
HARNETT-JOHNSTON-WAKE-
1132 PM EDT SUN JUN 19 2011
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEAST WAKE... EASTERN
HARNETT... AND JOHNSTON COUNTIES THROUGH 1230 AM...
AT 1130 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
SOUTH OF GARNER TO 3 MILES NORTHEAST OF LILLINGTON... MOVING EAST AT
40 MPH.
HAZARDS INCLUDE...
OCCASIONAL LIGHTNING.
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
BRIEF VERY HEAVY RAIN.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3573 7821 3573 7820 3573 7818 3571 7816
3536 7822 3530 7892 3581 7873
TIME...MOT...LOC 0330Z 269DEG 35KT 3562 7856
BADGETTSpecial weather statement, Jun 19, 11:59 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1159 PM EDT SUN JUN 19 2011
NCZ010-011-026>028-200530-
EDGECOMBE-FRANKLIN-HALIFAX-NASH-WARREN-
1159 PM EDT SUN JUN 19 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH...WARREN...HALIFAX...
FRANKLIN AND EDGECOMBE COUNTIES THROUGH 130 AM EDT...
AT 1158 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF WISE
TO SPRING HOPE...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
WARRENTON TO 13 MILES SOUTHWEST OF NASHVILLE...MOVING EAST AT 35 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...MACON...LAKE
GASTON...ARCOLA...RED OAK...AIRLIE...SHARPSBURG... WARRENTON...
ROCKY MOUNT... TARBORO... AND ROANOKE RAPIDS.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3651 7788 3648 7764 3645 7762 3641 7754
3634 7758 3631 7756 3631 7742 3625 7738
3580 7743 3570 7761 3571 7771 3583 7775
3587 7783 3584 7785 3584 7790 3578 7806
3581 7826 3587 7828 3655 7826 3655 7790
TIME...MOT...LOC 0358Z 282DEG 28KT 3655 7813 3588 7815
77Special weather statement, Jun 20, 12:13 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1213 AM EDT MON JUN 20 2011
NCZ088-089-200515-
CUMBERLAND-SAMPSON-
1213 AM EDT MON JUN 20 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON AND CUMBERLAND
COUNTIES THROUGH 115 AM EDT...
AT 1212 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CEDAR CREEK...OR ABOUT 10 MILES SOUTHEAST OF FAYETTEVILLE...MOVING
EAST AT 35 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AUTRYVILLE...
SALEMBURG...AND...ROSEBORO...CLINTON...TURKEY.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3483 7849 3485 7850 3485 7862 3487 7882
3506 7885 3519 7816 3509 7817 3508 7815
3505 7815 3489 7814 3481 7817 3480 7818
TIME...MOT...LOC 0412Z 265DEG 32KT 3498 7871
77Special weather statement, Jun 20, 1:02 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
102 AM EDT MON JUN 20 2011
NCZ025-040-041-200600-
CHATHAM-DURHAM-WAKE-
102 AM EDT MON JUN 20 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE...DURHAM AND CHATHAM
COUNTIES THROUGH 200 AM EDT...
AT 102 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PITTSBORO...MOVING EAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...JORDAN LAKE...AND...
FEARRINGTON...CARPENTER...AND...APEX...CARY...AND...MORRISVILLE...RDU
INTERNATIONAL AIRPORT...RALEIGH...NEW HOPE.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
&&
LAT...LON 3563 7857 3561 7908 3563 7912 3562 7914
3561 7915 3560 7931 3585 7935 3585 7924
3586 7925 3587 7917 3586 7902 3589 7901
3596 7845
TIME...MOT...LOC 0502Z 259DEG 29KT 3574 7913
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 11:12 PM EDT | Special Weather Statement | RAH | Vance, Warren | 63 min |
| Jun 19, 11:32 PM EDT | Special Weather Statement | RAH | Harnett, Johnston, Wake | 58 min |
| Jun 19, 11:35 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wayne, Wilson | 55 min |
| Jun 19, 11:59 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Nash, Warren | 91 min |
| Jun 20, 12:13 AM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 62 min |
| Jun 20, 12:53 AM EDT | Severe Thunderstorm Warning | RAH | Sampson | 52 min |
| Jun 20, 1:02 AM EDT | Special Weather Statement | RAH | Chatham, Wake | 58 min |
| Jun 20, 1:54 AM EDT | Special Weather Statement | RAH | Johnston, Wilson | 66 min |
| Jun 20, 4:40 AM EDT | Special Weather Statement | RAH | Wayne | 65 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.